Fatal pulmonary complication during induction therapy in a patient with ANCA-associated vasculitis
Pulmonology
Brigita Jonaitytė
Rūta Kibarskytė
Edvardas Danila
Marius Miglinas
Dmitrij Šeinin
Rokas Stulpinas
Jurgita Mitrikevičienė
Vygantas Gruslys
Virginija Šileikienė
Rolandas Zablockis
Published 2016-07-31
https://doi.org/10.6001/actamedica.v23i2.3331
PDF

Keywords

ANCA-associated vasculitis
immunosuppressive therapy
invasive aspergillosis

How to Cite

Jonaitytė B., Kibarskytė R., Danila E., Miglinas M., Šeinin D., Stulpinas R., Mitrikevičienė J., Gruslys V., Šileikienė V. and Zablockis R. (2016) “Fatal pulmonary complication during induction therapy in a patient with ANCA-associated vasculitis”, Acta medica Lituanica, 23(2), pp. 142-146. doi: 10.6001/actamedica.v23i2.3331.

Abstract

ANCA-associated vasculitis (AAV) is an inflammatory systemic disorder affecting small to medium sized vessels and likely leading to any organ dysfunction. Adequate treatment is important to avoid mortality or severe organ damage. In most cases initial treatment (induction therapy) allows to achieve remission. Induction therapy leads to immunosuppression and may cause severe infections. However, in vasculitis patients even an intensive immunosuppressive therapy is rarely complicated by an invasive fungal infection. We present a  case in a  29-year old male patient with newly diagnosed AAV. He suffered a  fatal pulmonary complication of the induction immunosuppressive treatment. Pathological (infectious) changes in the lungs were misinterpreted as progression of the vasculitis and he died due to disseminated angioinvasive aspergillosis. A clinical course, imaging and histopathology of this case are described and discussed.
PDF
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.

Most read articles by the same author(s)

1 2 > >>